| Model Number |
N/A |
| Medical Device Problem Codes |
Crack (1135); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asfxf043 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported by nurse ¿on (b)(6) 2022, patient had the device connected to them for chemotherapy and the chemotherapy ended up leaking all over the chest wall, nurse cleaned up the chest wall and reported this issue to their physician and the site was then assessed the site, the patient received the rest of their dose.".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a cracked y-site luer hub was confirmed and the cause was supplier-related.The product returned for evaluation was one 19ga x 0.75¿ powerloc safety infusion set with y-site.Usage residues were observed throughout the sample and needleless injection caps were attached to both luer adapters.A crack was observed in the y-site, opposite the molding gate.The crack appeared to originate at the luer orifice and propagated along a molding weld line in the material.Microscopic inspection of the y-site confirmed that the crack propagated along a weld line feature in the material.The crack exhibited a granular fracture surface.Abundant superficial stress fracturing was observed throughout the region of the y-site near the orifice.The crack occurred along a molding feature in the y-site material.The abundant stress fracturing was also indicative of material embrittlement, likely caused by manufacturing conditions.The device is a supplied component and the supplier has been notified of this event.H3 other text: evaluation findings are in section h11.
Event or Problem Description